Hail, Menominee
- When
- June 2, 2:15 PM CST to 2:20 PM CST
- Where
- Menominee County, Nathan
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.583, -87.717
Three-quarter inch diameter hail covered the ground to a depth of 2 inches.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 2, 1:44 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 344 PM EDT FRI JUN 2 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE TEMPERATURES THROUGH MONDAY...INCLUDING THE POTENTIAL FOR SOME FROST SATURDAY NIGHT. CURRENT WEATHER...19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED AN UPPER LOW OFF THE BRITISH COLUMBIA COAST...RIDGING BUILDING ACROSS EASTERN MANITOBA INTO SASKATCHEWAN AND A SHRTWV TROUGH OVER THE GREAT LAKES. WITHIN THE SHRTWV TROUGH...SHRTWVS TO NOTE WERE OVER NORTH CENTRAL WISCONSIN AND IN NW ONTARIO. 500MB TEMPERATURES WERE FAIRLY CHILLY UNDERNEATH THE NORTH CENTRAL WISCONSIN SHRTWV AND THE TROUGH IN GENERAL...WITH THE 12Z KGRB SOUNDING REPORTING -17C. MORE NOTICEABLE ON THAT SOUNDING IS THE STEEP LAPSE RATES FROM 900-675 MB WHICH WERE NEARLY DRY-ADIABATIC. THESE STEEP LAPSE RATES/COLD AIR ALOFT...COMBINED WITH TEMPERATURES NOW IN THE LOW TO MID 70S AWAY FROM LAKE SUPERIOR AND DEWPOINTS IN THE LOW 50S...HAS RESULTED IN SURFACE BASED CAPE VALUES OF AROUND 1000 J/KG AND NO CIN. ALL THIS INSTABILITY IN CONJUNCTION WITH DYNAMICS FROM THE SHRTWV TROUGH AND LAKE BREEZES HAS PRODUCED PLENTY OF CU/TCU IN THE INTERIOR AND SOME ISOLATED SHOWERS AND THUNDERSTORMS. THIS SAME ACTIVITY IS OCCURRING UPSTREAM OVER NW ONTARIO AHEAD OF THE NEXT SHRTWV...BUT THIS IS ALL DIURNALLY DRIVEN. AT THE SURFACE...A VERY WEAK LOW PRESSURE TROUGH CAN BE SEEN FROM SOUTHERN MINNESOTA INTO CENTRAL UPPER MICHIGAN. HIGH PRESSURE WAS SITUATED TO THE NORTH OF THIS TROUGH FROM NORTHERN MINNESOTA ACROSS NORTHERN LAKE SUPERIOR TO JAMES BAY. TONIGHT...WITH THE LOSS OF DAYTIME HEATING THIS EVENING...AND THE SHRTWV OVER NORTH CENTRAL WISCONSIN MOVING SE...EXPECTING ALL OF THE PRESENT CONVECTION TO END. NEXT SHRTWV OVER NW ONTARIO IS STILL PROGGED TO DROP SOUTHEAST ACROSS LAKE SUPERIOR INTO EASTERN UPPER MICHIGAN TONIGHT...HOWEVER THE GFS HAS TRENDED MUCH WEAKER WITH THIS WAVE. THIS SEEMS REASONABLE TOO GIVEN THAT HEIGHTS ARE PROGGED TO BE BUILDING TOWARDS UPPER MICHIGAN...AND THAT THE NAM AND UKMET SHOW A WEAK SCENARIO. SINCE ALL THE CONVECTION ASSOCIATED WITH THIS TROUGH IS DIURNAL...EXPECTING A DRY SHRTWV PASSAGE. IN FACT...GFS AND NAM PROGS INDICATE DECREASING RH...ESPECIALLY AFTER MIDNIGHT. WITH PARTLY CLOUDY SKIES OR LESS EXPECTED TONIGHT...DIMINISHING WINDS (ALTHOUGH THEY ARE PRETTY LIGHT ALREADY) AND RELATIVELY LOW DEWPOINTS...TEMPERATURES SHOULD FALL INTO THE MID 40S AWAY FROM LAKE SUPERIOR. SATURDAY...DNVA/SUBSIDENCE BEHIND THE NW ONTARIO SHRTWV...COMBINED WITH DRY AIR ADVECTION FROM THE NORTH AND LAKE STABILIZATION FROM DAYTIME HEATING...SHOULD HELP CLEAR SKIES OUT THROUGH THE DAY. NORTHERLY LOW LEVEL WINDS...CAUSED BY THE HIGH PRESSURE AREA TO OUR NORTH MOVING SOUTHWARD...WILL KEEP LAKE SUPERIOR LOCATIONS AGAIN COOL. HOWEVER...WITH A DRYING AIRMASS AND 850MB TEMPS PROGGED AROUND 10C...INTERIOR LOCATIONS SHOULD EASILY WARM INTO THE MID 70S. SATURDAY NIGHT INTO SUNDAY...THE MAIN POINT HERE IS DRY. BOTH THE NAM AND GFS INDICATE PRECIPITABLE WATER OVER UPPER MICHIGAN FALLING BELOW 0.5 INCH SATURDAY EVENING WITH NO CLOUDS. SINCE THE HIGH PRESSURE AREA IS PROGGED TO BE OVER THE U.P....RESULTING IN LIGHT WINDS...TEMPERATURES BECOME A BIG CONCERN. MAV COOP GUIDANCE FROM THE 06Z GFS INDICATED TEMPERATURES AT AMASA AND CHAMPION DROPPING TO 34F. THIS IS VERY REASONABLE...SO HAVE DROPPED TEMPERATURES QUITE A BIT...WITH UPPER 30S IN THESE LOCATIONS. THEREFORE...HAVE ALSO ADDED SOME PATCHY FROST. SATURDAY NIGHT WILL NEED TO BE MONITORED AS THERE IS THE POSSIBILITY FOR EVEN MORE FROST. ON SUNDAY...MODELS SHOW THE UPPER RIDGE PRESENTLY IN SOUTH CENTRAL CANADA BUILDING OVER LAKE SUPERIOR INTO UPPER MICHIGAN...SO 850MB TEMPS ARE EXPECTED TO WARM (AROUND 12C BY 00Z). WITH THIS BUILDING RIDGE...THE HIGH PRESSURE AREA BECOMES STUCK OVER UPPER MICHIGAN...SO ANOTHER DAY OF LAKE BREEZES WILL OCCUR...BUT SKIES WILL BE SUNNY THANKS TO LOW PRECIPITABLE WATER AND SUBSIDENCE UNDER THE RIDGE. SUNDAY NIGHT INTO MONDAY...A SHRTWV CURRENTLY OVER THE PACIFIC NW (RESPONSIBLE FOR PUSHING THE RIDGE EASTWARD...IS PROGGED TO MOVE INTO WESTERN MINNESOTA SUNDAY EVENING. SOME DIFFERENCES OCCUR WITH REGARD TO THE MOTION OF THE WAVE AFTER THIS. THE GFS/UKMET/ECMWF TAKE THE WAVE DOWN INTO THE MID-MISSISSIPPI VALLEY AS A RESULT OF A STRONGER SHRTWV MOVES INTO GLACIER NATIONAL PARK AREA AND BUILDING HEIGHTS INTO THE NORTHERN PLAINS. THE NAM HAS A MUCH WEAKER SHRTWV MOVING INTO GLACIER NATIONAL PARK AND THUS PUSHES THE WAVE TOWARDS UPPER MICHIGAN. TEND TO BELIEVE THE GFS/UKMET/ECMWF MORE SINCE THIS NEXT SHRTWV IS OUT IN THE CENTRAL PACIFIC WHERE THE GLOBAL MODELS USUALLY HAVE BETTER INITIALIZATION. WITH THE RIDGE REBUILDING TOWARDS WESTERN LAKE SUPERIOR...BEST THETA-E ADVECTION/ISENTROPIC LIFT WILL REMAIN OFF TO THE WEST SUNDAY NIGHT. THERE IS A SLIGHT CHANCE THAT SOME ELEVATED CONVECTION MAY SCRAPE FAR WESTERN LAKE SUPERIOR AND ISLE ROYALE...BUT DRY CONDITIONS AND MOSTLY CLEAR SKIES SHOULD PREVAIL ELSEWHERE ON THE EAST SIDE OF THE UPPER RIDGE. TEMPERATURES WILL BE WARMER SUNDAY NIGHT...PARTICULARLY IN THE WESTERN U.P. AND ALONG LAKE SUPERIOR...WHERE SOUTHWESTERLY RETURN FLOW IS PROGGED TO SETUP. HAVE REMOVED POPS FOR MUCH OF THE CWA ON MONDAY TOO AS THE GFS/ECMWF DO NOT SHOW THE SHRTWV AFFECTING THE CWA UNTIL LATE...PROBABLY NOT UNTIL MONDAY NIGHT. SO MORE SUN IS EXPECTED...AND WITH 850MB TEMPS AROUND 12C...TEMPERATURES SHOULD BE SIMILAR TO SUNDAY. EXTENDED (TUESDAY THROUGH FRIDAY)...THERE IS FAIRLY GOOD MODEL AGREEMENT ON TUESDAY...INDICATING AN UPPER LEVEL HIGH OVER NORTHERN NEW MEXICO...AN UPPER LOW IN THE CAROLINAS...AND NEARLY ZONAL FLOW FROM THE PACIFIC NW TO UPPER MICHIGAN. WITHIN THE ZONAL FLOW...A SHRTWV TROUGH IS PROGGED OVER THE ALBERTA/SASKATCHEWAN AREA. AT THE SURFACE...A LOW PRESSURE AREA IS FORECAST TO BE SITUATION OVER LAKE WINNIPEG...WITH A COLD FRONT STRETCHING SOUTHWARD INTO WESTERN MINNESOTA AND A WARM FRONT NORTH OF LAKE SUPERIOR. AS THE SHRTWV TROUGH PROGRESSES EASTWARD ON TUESDAY...THE COLD FRONT IS EXPECTED TO EDGE CLOSER...CROSSING THE AREA TUESDAY EVENING INTO WEDNESDAY MORNING. HAVE MAINTAINED THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS FRONT AND EVEN BEFORE IT ARRIVES DUE TO POTENTIAL FOR LAKE BREEZE CONVERGENCE POTENTIAL AND IN CASE THE FRONT MOVES FASTER. SPCS EXPERIMENTAL DAYS 4-8 OUTLOOK DOES HAVE THE U.P. IN A SEVERE RISK AREA FOR THE FRONTAL PASSAGE. DRY SLOT COMING IN BEHIND THE FRONT SHOULD YIELD DRY CONDITIONS ALONG WITH SLIGHT COOLER CONDITIONS FOR WEDNESDAY. SINCE AN UPPER LOW IS SITUATED NEAR THE CAROLINAS...IT IS LIKELY THAT THE SHRTWV TROUGH WILL DIG TOWARDS THE UPPER LOW. WHEN...HOW MUCH AND WHERE THIS OCCURS IS STILL UP IN THE AIR AT THIS POINT. THE LATEST AND PAST 2 ECMWF RUNS CONTINUE WITH A TREND TOWARD MORE AMPLIFICATION. THE MODEL INDICATES THE SHRTWV TROUGH WILL FORM INTO AN UPPER LOW TUESDAY EVENING OVER LAKE WINNIPEG...THEN DIVE INTO UPPER MICHIGAN WEDNESDAY NIGHT...AND ONLY DRIFT SOUTHEASTWARD THROUGH FRIDAY AS IT KICKS OUT THE UPPER LOW IN THE CAROLINAS. THE 00Z GFS/UKMET HAD A SIMILAR IDEA BUT FARTHER EAST...MORE OVER EASTERN ONTARIO. THE 06Z GFS WAS SIMILAR TO THE 00Z GFS...BUT SLOWER...SO ANY PORTION OF THE UPPER LOW DOES NOT AFFECT UPPER MICHIGAN INTO FRIDAY. THE 12Z GFS IS NOW FASTER THAN THE 00Z AND 06Z RUNS BUT STILL FARTHER EAST. GIVEN THESE SIGNIFICANT MODEL DIFFERENCES...IT IS HARD TO SAY WHICH SOLUTION IS RIGHT AT THIS POINT. FOR NOW HAVE FOLLOWED A BLEND SOLUTION OF THE 00Z ECMWF AND 06Z GFS...WHICH YIELDS SOMETHING SIMILAR TO THE UKMET. THEREFORE HAVE ADDED RAIN SHOWER CHANCES FOR WEDNESDAY NIGHT THROUGH FRIDAY AS COLD POOL ASSOCIATED WITH UPPER LOW MOVES ACROSS THE AREA. THIS COLD POOL MAY BE QUITE CHILLY...ESPECIALLY IF THE GFS OR 00Z ECMWF TURNS OUT TO BE RIGHT INDICATING 850MB TEMPS FALLING TO NEAR 0C ON THURSDAY. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && AJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 456 AM EDT FRI JUN 2 2006 MIZ001>005-009>011-084-031200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC- IRON-DICKINSON-SOUTHERN HOUGHTON- 356 AM CDT FRI JUN 2 2006 /456 AM EDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. THE STRONGEST THUNDERSTORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LSZ221-241>248-263-264-031200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 356 AM CDT FRI JUN 2 2006 /456 AM EDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ221-248-262-031200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 456 AM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST THUNDERSTORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MIZ006-007-012>014-085-031200- ALGER-LUCE-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- NORTHERN SCHOOLCRAFT- 356 AM CDT FRI JUN 2 2006 /456 AM EDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. THE STRONGEST THUNDERSTORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLB
The Marquette radar (KMQT), 106 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
1 hail. Local standard time, as filed.
Three-quarter inch diameter hail covered the ground to a depth of 2 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521167.